Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Each of these medicines may slow down how quickly your liver processes the other.
What might happen:
The amount of your medicines in your blood may decrease and they may not work as well.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to check the amount of your medicines in your blood and may need to change the amount of medicine you take. Let your doctor know right away if you have a seizure.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Kaletra (lopinavir/ritonavir tablets) US prescribing information. Abbott Laboratories January, 2013.
2.Lim ML, Min SS, Eron JJ, Bertz RJ, Robinson M, Gaedigk A, Kashuba AD. Coadministration of lopinavir/ritonavir and phenytoin results in two-way drug interaction through cytochrome P-450 induction. J Acquir Immune Defic Syndr 2004 Aug 15;36(5):1034-40.
3.Reyataz (atazanavir sulfate) US prescribing information. Bristol-Myers Squibb Company June, 2014.